Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Suffering from alopecia androgenetica, acne. Wants to use minoxidil. Safe medication?

I m 23 year old female suffering from alopecia androgenetica.. May i use minoxin 5% ? I m suffering from severe hair loss .. Please suggest me some diets and is 5% have some side effects? I m also suffering from acne .but the major problem is hair loss !! Please help me and give me Tips for further prevention after minoxidil complete treatment ..thankyou
Asked On : Thu, 6 Sep 2012
Answers:  1 Views:  199
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Jul 2012
Hi there. If you are indeed 23 & suffering from androgenic alopecia, yes you may use 5% or even 2% minoxidil. Studies have shown no significant efficacy differences between the two strengths. Side effects are common irrespective of the strength but i do find more patients on 5% complaining of light headedness & dizziness. Acne is another issue altogether. There is no such thing as 'completion' of therapy with minoxidil. Basically it acts as a topical vasodilator stimulating hair growth & when one stops its use, there is a chance that the hair grown will drop off. So the effect is in reality 'temporary' & good more as a morale booster. It is a wonderful medication in certain cases but in your case, would recommend Follicular Hair Unit transplantation that is more permanent & natural. Dietary supplements containing trace elements likfe silica, magnesium, zinc, biotin are useful as adjuncts. Please feel free to stop by my clinic if in Bangalore or feel free to use our premium 'ask-a-specialist' forum on this portal to clarify your particular line of managment should you choose to. We do also perform this procedure at our centre in Bangalore as a team. This centre was a pioneer in being one of the first centres in the country that started it!
Good luck in your treatment & wish you a full head of hair!
Dr Praveen Rodrigues MD
Dermatologsit, Cosmetologist, Venreologist
Vikram Hospital & Asian Skin Institute
Bangalore, India
Answered: Thu, 6 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor